Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 5, NWS El Paso, TX

May 22, 2008

NWS El Paso, TX issued this high wind warning at May 22, 2008, 3:33 AM MDT. It took effect at May 22, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2008, 3:33 AM MDT (09:33 UTC)
In effect from
May 22, 2008, 12:00 PM MDT
Expired
May 22, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 220933
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
333 AM MDT THU MAY 22 2008

...ANOTHER ROUND OF VERY STRONG WIND THIS AFTERNOON ACROSS SOUTHERN
NEW MEXICO AND WESTERN TEXAS...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH
DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY
CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS.
WEST TO SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE ACROSS PARTS OF SOUTHWESTERN NEW MEXICO TODAY...WHILE
SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS WILL SEE WINDS SPEEDS
AROUND 30 MPH WITH GUSTS TO 50 MPH. THE STRONG WINDS WILL ALSO
HELP CREATE AREAS OF BLOWING DUST. THE BLOWING DUST MAY REDUCE
VISIBILITIES TO UNDER A MILE IN A FEW AREAS... ESPECIALLY ALONG
INTERSTATE 10 FROM LAS CRUCES TO THE ARIZONA STATE LINE.
HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WINDS WILL DIMINISH LATE IN THE EVENING.



NMZ022-030-031-230200-
/O.UPG.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/
/O.NEW.KEPZ.HW.W.0005.080522T1800Z-080523T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG...DEMING
333 AM MDT THU MAY 22 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY
TO 8 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES CAUSING HIGH WINDS ACROSS THE REGION.
WEST TO SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL
OCCUR THIS AFTERNOON WITH BLOWING DUST REDUCING VISIBILITIES TO
UNDER A MILE IN A FEW LOCATIONS...INCLUDING ALONG INTERSTATE 10
BETWEEN LAS CRUCES AND THE ARIZONA STATE LINE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ023>025-032-TXZ055-056-230200-
/O.CON.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHERN SACRAMENTO MOUNTAINS-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
MESCALERO...CLOUDCROFT...TIMBERON...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
333 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES CAUSING HIGH WINDS ACROSS THE REGION.
WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL
OCCUR THIS EVENING WITH BLOWING DUST REDUCING VISIBILITIES TO
UNDER A MILE IN A FEW LOCATIONS...INCLUDING ALONG INTERSTATE
10 BETWEEN LAS CRUCES AND THE ARIZONA STATE LINE.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRICE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at May 21, 2:35 PM MDT, 12 hours 58 minutes earlier.

Area forecast discussion, May 21, 2:35 PM MDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
235 PM MDT WED MAY 21 2008

.SYNOPSIS...
A VERY LARGE LOW PRESSURE SYSTEM ALOFT WILL REMAIN IN PLACE
OVER THE GREAT BASIN OF THE UNITED STATES INTO THIS WEEKEND.
THIS WILL PLACE THE JET STREAM OVERHEAD WITH MANY IMPULSES OF
ENERGY ROTATING INTO SOUTHERN NEW MEXICO...RESULTING IN STRONG
GUSTY WINDS AND AREAS OF BLOWING DUST WEDNESDAY NIGHT AND
THURSDAY...AND CONTINUED BREEZY TO WINDY CONDITIONS ON FRIDAY.
TEMPERATURES WILL FALL TO  NEAR OR A LITTLE BELOW NORMAL THROUGH
FRIDAY BEFORE RISING ABOVE NORMAL AGAIN OVER THE WEEKEND.

&&

.DISCUSSION...
THE NEG PDO/LA NINA CONNECTION CONTINUES WITH YET ANOTHER BACK TO
BACK SCENARIO OF STRONG GUSTY WINDS. GFS/NAM/ECMWF MODELS IN GOOD AGREE
NEXT 48-72 HOURS WITH A LARGE UPPER LEVEL LOW OVER THE GREAT BASIN
OF THE U.S. POISED TO SEND H3 JET MAXES OVER SOUTHERN NMEX. BASED
ON 12Z MODELS WITH THE RUC BEING THE MOST BULLISH...UPPED THE
WIND ADVISORIES TO HIGH WIND WARNINGS FROM 00Z-08Z TONIGHT WITH
SOME 40KT BOUNDARY LAYER WINDS FORECAST OVER SOUTHERN NMEX. WINDS
WILL RELAX SOME BUT NOT TOTALLY LATE TONIGHT RESULTING IN VERY
LITTLE IF ANY RH RECOVERY. WINDS APPEAR BORDERLINE AGAIN FOR
ADVISORY LEVELS AGAIN THURSDAY AFTERNOON WITH AGAIN GFS AND NAM
SHOWING ANOTHER SPEED/VORT MAX OVERHEAD THURSDAY EVENING. MODELS
HAVE A LOT OF NOISE OVER THE WEEKEND WITH A RIDGE BUILDING OVER NM
WHICH HAS THE NET EFFECT OF RETROGRADING THE GT BASIN HIGH WEST
NORTHWESTWARD RESULTING IN A LOT OF UNCERTAINTY.

KEEPING TOKEN POPS IN THE GILA FOR THURSDAY AND FRIDAY AND EVEN
HILDAGO ALONG THE AZ BORDER. IN THE LONGER TERM...ECMWF AND GFS HINT
OF THE WEST PUSH OF THE DRY LINE NEXT MONDAY AND TUESDAY INTO OTERO
AND HUDSPETH COUNTIES BUT WILL NOT JUMP ON THIS YET.

&&

.AVIATION...
00Z-08Z: SVR MECH TURBC OVR AND NR MTNS BLO 15K MSL ESPLY EAST
FACING SLOPES. SOUTH OF A LSB-ALM LINE LVL VSBY < 1 BLDU. SFC
WINDS 230-260 30-40KT GUST 50-60 KT. WINDS AT 10K MSL 24065KT.
08Z-24Z: MDT TO SVR TURBC OVR NR MTNS VSBY LCLY 1-3 MI IN BLDU.

&&

.FIRE WEATHER...
RED FLAG WARNING ALL ZONES UNTIL 03Z. FIRE WEATHER WATCH ALL ZONES
EXCEPT 110 (GILA) THURSDAY AND FRIDAY 16Z-02Z. THERE IS A SLIGHT CHANCE
FOR SHOWERS AND ISOLATED THUNDERSTORMS FOR MAINLY FOR HILDAGO AND
GRANT COUNTIES ON THURSDAY AND FRIDAY. IN THE LONGER TERM...MOISTURE
MAY INCREASE FROM THE EAST MOVING WESTWARD INTO EASTERN OTERO AND
HUDSPETH COUNTIES NEXT MONDAY AND TUESDAY WITH MUCH UNCERTAINTY IN
THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  86  62  82  60 /   0   0   0   0   0
SIERRA BLANCA TX        62  87  55  84  61 /   0   0   0   0   0
LAS CRUCES              68  85  60  82  57 /   0   0   0   0   0
ALAMOGORDO              65  86  58  82  58 /   0   0   0   0   0
CLOUDCROFT              43  60  34  55  36 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   63  84  56  81  55 /   0   0   0  10   0
SILVER CITY             50  77  46  72  46 /   0  10  10  20  10
DEMING                  65  85  58  82  55 /   0   0   0  10   0
LORDSBURG               65  84  56  81  53 /   0   0   0  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR NMZ111>113.

     WIND ADVISORY UNTIL 2 AM MDT THURSDAY FOR NMZ022-023-030.

     WIND ADVISORY FROM 12 PM TO 8 PM MDT THURSDAY FOR NMZ022>025-
     030>032.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 AM MDT THURSDAY
     FOR NMZ024-025-031-032.

     WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ024-025-031-
     032.

TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY UNTIL 2 AM MDT THURSDAY FOR TXZ056.

     WIND ADVISORY FROM 12 PM TO 8 PM MDT THURSDAY FOR TXZ055-056.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 AM MDT THURSDAY
     FOR TXZ055.

     WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR TXZ055.

&&

20/20  NOVLAN
Hazardous weather outlook, May 21, 6:10 AM MDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
610 AM MDT WED MAY 21 2008

NMZ022>025-030>032-TXZ055-056-221215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
610 AM MDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
VERY STRONG WINDS TODAY WILL CREATE DRIVING PROBLEMS ESPECIALLY
FOR LARGE PROFILE VEHICLES. IN ADDITION BLOWING DUST MAY REDUCE
VISIBILITIES FOR PEOPLE DRIVING THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER DAY OF STRONG WINDS AND BLOWING DUST FOR THURSDAY. FRIDAY
WILL SEE BREEZY WINDS BUT NO BLOWING DUST. FOR THE WEEKEND INTO
THE FIRST PART OF NEXT WEEK...WE WILL SEE SUNNY WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:32 AM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more15 hr

Nearby

High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.